I was diagnosed in 2018 and am very fortunate that my progression is slow and my symptoms mild.
Shortly after starting Madopar (110/25mg x 3 per day) a couple of years ago, I have had a problem with my gait. My right foot kicks out when I walk an hour or so after taking my dose, it can last for about 1-2 hours. It’s so bad some days that I don’t go out in the mornings and if I have to go out in the afternoon I sometimes miss my afternoon dose, also when I’m standing still my foot twists and I end up rocking. My consultant says the side effect is dystonia. Has anyone changed from Madopar to an alternative to mitigate side effects? My next appointment with him is September and I’d like to see if there are any options that we can discuss. Thank you.
Alternatively, it could be dyskinesia. I would try a lower dose of Madopar. I take Sinemet 62.5 mg (50 mg levadopa) at a time. Been taking this dose for years. You could also fiddle around with food, ie, slow down the absorption by more food in your stomach?
Thank you. I was on 50mg before, but that didn’t make any difference, I’ve also been put on Amantadine without much success. My quest continues.